Facebook Pixel
EmpowHER Guest

Plan B twice and missed period

By Anonymous September 28, 2014 - 6:49pm
Rate This

ANYONE AT ALL with some assistance or words of advice would be fantastic. Before I have anyone telling me that I should be more careful and that it is a serious topic trust me, I know. I promised myself I would not have sex without protection and it just happened. It happened twice and it will NOT happen again after this experience that is forsure. I have already told my mother to place me on birth control ASAP.

I'm 17 and had sex for the first time with my long-term boyfriend at the beginning of August.

I'm not on birth control and we did not use condoms but he pulled out well before he ejaculated. I freaked out the next day and took Plan B. I got my period a week or so later on 9/8. I had a normal period but we had sex again (same cirumstances, I'm aware I'm an idiot) around the 9/17, and then I took the pill within an hour after having intercourse.

Within 4 days or so of having sex and taking the pill the second time I started my period (9/21-9/25). This was really abnormal and I was reading online that sometimes the flux in hormones causes you to have a period after you take the pill. Is this true?

It is a month later (9/28/14) and I still have not started my period. It has been irregular very often in the past but this causes much concern now obviously.
I took a pregnancy test last week (EPT) and it immediately came up negative.

I am aware that I am being a bit paranoid I just need reassurance that it is normal to miss your period the month after plan b, and was that test even accurate since I took it so early? And what is the point to which I should take another test if neccesary?

Thank you so much and again this will not be happening in the future. I have spelled it out very clearly. This much worry and concern is not worth just having sex.

Add a Comment1 Comments

HERWriter Guide

Thank you for visiting the EmpowHER community and sharing your question. What you are experiencing is completely normal.


The most common side effect of an emergency contraceptive is changing the woman’s cycle. This can be scary, particularly if it causes a late period on someone who is concerned about being pregnant. Here is a complete list of its side effects:


Side effects may include changes in your period, nausea, lower abdominal pain, fatigue, headache, dizziness and breast tenderness. Some women may have changes in their period, a heavier or lighter next period, or a period that is early or late.


Anon, the medicine in these pills change your hormones and can affect your menstrual cycle for a couple of months. I do not find it at all surprising that your cycle is still a bit off. If you took the medicine correctly (which sounds like you did) and had some sort of a period after, I would wait a while before getting worried. The unfortunate thing is that it is going to take a couple of months before your menses is back on track.


I would suggest going to the doctor and getting on a regular birth control because these ecp are so strong and really mess with your body. I would hope that you don't have to take it again as it can do damage to your reproductive system if taken often.


Here is a great article from the EmpowHER community with facts about ecp.



You can test for pregnancy 14 days after sex. I hope this helps!


September 29, 2014 - 6:12am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!